Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

On birth control pills. Periods started, more pills left to take. What to do?

Hi, Im using birht control pills ( Alesse 21). I started a new pack the 2nd of november (a friday). I forgot to take my pill the 12 of november (monday), so I took one the next morning (13 of nov, tuesday). But.... I forgot to take my second pill (at evening)... so, I took one the next morning ( 14 of nov.) and I also took the one at the evening. I didnt forget any pill after that. The problem is, that my period have started this morning and I still have 3 more pills to take. What should I do?
Asked On : Sat, 24 Nov 2012
Answers:  1 Views:  29
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
OBGYN 's  Response
Thank you for the question and thank you for visiting our site.

When you have some disruption in the pills during the month, the most common side effect is breakthrough bleeding. This has occurred because of the missed pills. This is of concern because the pill is not as effective as a form of birth control under these circumstances. For this reason, I would recommend the following:

1. Check a pregnancy test now and again in 1-2 weeks
2. Keep taking the pills exactly as they are dispensed in the pack
3. Expect that in addition to the early bleeding, you will also get your regular period (though it might be lighter)
4. Start the next pack as per your normal routine
5. Use backup protection until the followup pregnancy test is confirmed negative

I hope that this helps and good luck!

Dr. Raichle
Answered: Thu, 13 Nov 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor